MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM JET7 REPERFUSION CATHETER; NRY
Catalog Number 5MAXJET7KIT
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vasoconstriction (2126)
Date of Event 06/19/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The product was not returned for evaluation.From the information provided, there is no indication that there was any device malfunction, non conformance, or misuse that contributed to the reported event.Potential adverse events in the labeling with the penumbra system include, but are not limited to, vessel spasm, hematoma or hemorrhage at the site, inability to completely remove thrombus, intracranial hemorrhage, ischemia, including death.Therefore, it was determined that the reported adverse event was anticipated complication.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report number: 3005168196-2019-01404.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left middle cerebral artery (mca) using a penumbra system 3d revascularization device (psr3d) and a penumbra system jet7 kit (kit).During the procedure, while making an initial pass using the psr3d with the jet7 and a non-penumbra microcatheter, the physician experienced resistance while attempting to insert the psr3d into a non-penumbra microcatheter and, therefore, the psr3d was retracted back into the delivery sheath.The physician then attempted to insert the same psr3d, but the same issue occurred.Therefore, the physician removed the psr3d and found the leading edge of the distal tip to be kinked.The procedure was completed using a new psr3d with the same jet7 and microcatheter.After the procedure, moderate vasospasm was present in the distal internal carotid artery.It was also reported that the vasospasm occurred upon placing the jet7.The vasospasm was considered resolved as of (b)(6) 2019.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the left middle cerebral artery (mca) using a penumbra system 3d revascularization device (psr3d), a penumbra system jet7 kit (kit) and, a neuron max 6f 088 long sheath (neuron max).During the procedure, while making an initial pass using the psr3d with the jet7, neuron max and, a non-penumbra microcatheter, the physician experienced resistance while attempting to insert the psr3d into a non-penumbra microcatheter and, therefore, the psr3d was retracted back into the delivery sheath.The physician then attempted to insert the same psr3d, but the same issue occurred.Therefore, the physician removed the psr3d and found the leading edge of the distal tip to be kinked.The procedure was completed using a new psr3d with the same jet7, neuron max and microcatheter.After the procedure, moderate vasospasm was present in the distal left internal carotid artery.It was also reported that the vasospasm occurred upon placing the neuron max.The vasospasm was considered resolved as of (b)(6) 2019.
 
Additional Manufacturer Narrative
Please note that the following sections are being updated based on additional information provided by a penumbra representative on 10/16/2019: 1.Section b.Box 5.Describe event or problem.Please note that the following section was incorrectly reported on the initial mfr report and is being corrected on this follow-up #1 3005168196-2019-01797 mfr report: 1.Section b.Box 5.Describe event or problem.This report is associated with mfr report numbers: 1.3005168196-2019-01404; 2.3005168196-2019-02104.

Brand Name
PENUMBRA SYSTEM JET7 REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key9101319
Report Number3005168196-2019-01797
Device Sequence Number2837763
Product Code NRY
UDI-Device Identifier00814548019918
UDI-Public00814548019918
Combination Product (Y/N)Y
Initial Reporter StateTN
Initial Reporter CountryUS
PMA/510(K) Number
K173761
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/19/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date10/08/2021
Device Catalogue Number5MAXJET7KIT
Device Lot NumberF86336
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/19/2019
Supplement Date Received by Manufacturer10/16/2019
Initial Report FDA Received Date09/20/2019
Supplement Report FDA Received Date11/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age81 YR
Date Report Sent to FDA01/01/2005